Ketek Claims Lawyers
Ketek is the brand name for the antibiotic telithromycin, and is used to treat respiratory infections such as chronic bronchitis, acute bacterial sinusitis and community-acquired pneumonia, as well as other types of infection that are unusually severe or drug-resistant.
Manufactured by drug company Sanofi-Aventis, Ketek has been on the market since 2004, and has already had several reports of alarming side effects.
As a result of the early reports of dangerous side effects of Ketek, the US Food and Drug Administration (FDA) has issued recommendations that patients and doctors be alert for signs of liver damage while using Ketek. Additionally, the FDA is considering whether a warning label should be required to inform consumers of the potentially deadly effects of the drug.
Ketek Side Effects
The most disturbing of Ketek's currently known side effects is acute liver toxicity.
In an article published in the Annals of Internal Medicine in 2006, three cases of severe liver damage following use of Ketek were reported. Of these cases, one patient recovered, one suffered such severe damage that a liver transplant was necessary, and the last one died of the injuries. Each patient was healthy before being prescribed the Ketek.
Other side effects associated with Ketek include:
- Abnormal heartbeat
- Worsening of myasthenia gravis symptoms in patients who have the condition
- Nausea, vomiting, and diarrhea
- Syncope (fainting)
- Vision problems, including blurring, double vision, and difficulty focusing
If you are suffering from any of these symptoms, including liver problems, see your physician as soon as possible. Do not stop taking Ketek except on your doctor's advice, or if you have noticed yellowing of the skin or eyes.
Ketek is not normally recommended for anyone who suffers from any of the following:
- Allergic reactions to antibiotics known as macrolides (including erythromycin, azithromycin, clarithromycin, and dirithromycin).
- Heart, liver, or kidney disease
- Myasthenia gravis
- Pregancy, or if you are planning a pregnancy
- If you have ever had jaundice
Symptoms of Liver Damage
If you or someone you love is taking Ketek and experiences any of the following symptoms of liver problems, it is essential that you seek medical attention as soon as possible. As with other antibiotics, it is not recommended that you stop taking Ketek before you've completed your course of medication, except on the advice of a physician.
Some of the symptoms of Ketek-related liver damage include jaundice, or yellowing of the skin and eyes. If you experience these symptoms, you must get medical attention immediately so your doctor can diagnose and begin treatment of your problem.
What You Can Do
If you or someone you love has suffered liver damage or other serious problems since taking Ketek, you owe it to yourself and your family to consult an experienced local pharmaceutical injury attorney to review your case and help you determine whether Ketek is the cause.
If you have a strong case showing that Ketek was responsible for your injury, one of our pharmaceutical injury lawyers will represent you and help you get the compensation you deserve.
Click here for detailed information on the antibiotic Ketek.
Click here for detailed information on pharmaceutical injury law.